Heavy Rain, Edwards
- When
- March 31, 12:00 AM CST to 8:00 AM CST
- Where
- Edwards County, 9 mi NW of Kinsley
- Reported by
- Public
- Coordinates
- 38.012, -99.537
Rainfall of 1.60 inches fell.
Heavy rain fell on parts of south central Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Heavy rain fell on parts of south central Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 30, 10:46 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1146 PM CDT FRI MAR 30 2007 .UPDATE... 5-3QVEC CONV AND 7-5 OMEGA WHICH RELATED WELL TO THE PCPN EARLIER THIS EVENING OVER NW OK AND SC KS. THE GFS AND WRF CONTINUE TO KEEP THIS SYNOPTIC LIFT OVER SW KANSAS THROUGH SATURDAY MORNING SO WILL KEEP FLOOD WATCH GOING FOR OUR EASTERN CWA. THE LATEST RUNS HOWEVER INDICATED THAT THE WESTERN EDGE OF THE BETTER DYNAMICS NOW WILL BE A LITTLE FURTHER WEST THAN PREVIOUSLY THOUGHT AND GIVEN THE RAIN WHICH FELL EARLIER THIS EVENING SOUTH OF KGCK AM CONCERN ABOUT SOME FLOODING ISSUES HERE. HAVE THEREFORE EXPANDED THE FLOOD WATCH TO INCLUDE FINNEY...HASKELL AND SEWARD COUNTIES. && .PREV DISCUSSION... /ISSUED 246 PM CDT FRI MAR 30 2007/ DISCUSSION... DAYS 1-2... 12Z UPPER AIR ANALYSIS SHOWING NORTHERN BRANCH OF H3 JET WELL INTO CANADA ALONG WITH A +130KT JET STREAK OVER QUEBEC. SUBTROPICAL JET PUNCHING INTO THE SOUTHWESTERN AREAS OF TX WITH SOUTHERN BRANCH OF POLAR JET MOVING AROUND BASE OF UPPER LOW. ASSOCIATED +90KT JET STREAK MOVING ACROSS WESTERN TX VIA SOUTHERN BRANCH OF POLAR JET AND +90KT JET STREAK MOVING INTO SOUTHWEST TX ASSOCIATED WITH SUBTROPICAL JET. TEMPERATURES AT H5 WITH CORE OF UPPER LOW WERE INTO THE -20C TO -28C RANGE. H7 AND H85 TEMPERATURES ASSOCIATED WITH COLD H5 LOW WERE BELOW 0C ACROSS WY/CO. H85 ANALYSIS HAD BEST MOISTURE ACROSS THE EASTERN HALF OF TX/OK/KS AND SURGING BACK INTO NE AND THE DAKOTAS. MODELS ARE IN FAIRLY REASONABLE AGREEMENT WITH UPPER SYSTEM DEVELOPING A NORTHERN H5 LOW AND A SOUTHERN H5 LOW. THIS APPEARS REASONABLE GIVEN 12Z UPPER AIR ANALYSIS THIS MORNING HINTING AT SECONDARY LOW FORMATION OVER NM/TX REGION. DO SEE DIFFERENCES IN SPEED OF EXITING SYSTEM BY 06Z SAT. NAM CLOSES OFF SYSTEM QUICKER AND IS STRONGER. GFS/UKMET ARE SLOWER TO CLOSE SYSTEM THUS CAUSES A QUICKER PROGRESSION ACROSS WESTERN KS. THE NAM CONTINUES TO SHOW INCREASING MOTION WITH SUBSEQUENT RUNS. WILL LEAN TOWARD A QUICKER SOLUTION OF THE GFS/UKMET/ECMWF. FORECAST CHALLENGES ABOUND OVER THE NEXT COUPLE OF DAYS. VISIBLE SATELLITE ALREADY SHOWING AN INCREASE IN MOISTURE ACROSS SOUTHERN CWA. AS SYSTEM BEGINS TO PULL NORTHEAST, A SUBSTANTIAL INCREASE IN ISENTROPIC LIFT OCCURS ACROSS MUCH OF THE CENTRAL AND EASTERN FA. SPECIFIC HUMIDITY VALUES IN EXCESS OF 5 G/KG ARE FOUND ACROSS THIS REGION. PW VALUES NEAR 1 INCH IN SE CORNER OF FA WITH 0.75 INCHES INTO CENTRAL AREAS THROUGH SAT MORNING. DO NOT SEE MUCH IN THE WAY OF INSTABILITY, WITH THE EXCEPTION OF EXTREME SOUTHEASTERN FA. WILL CONTINUE WITH ONLY AN ISOLATED THUNDER MENTION IN CENTRAL AND EASTERN FA BUT DOMINATE EVENT WILL BE STRATIFORM SHOWERS. MODEL QPF ALSO SHOWING IN EXCESS OF 1 INCH FROM HAYS TO DODGE CITY TO MEADE EAST. THIS LOOKS REASONABLE WITH AMOUNT OF AVAILABLE MOISTURE WITH THIS SYSTEM. DRY SLOT APPEARS TO BE EAST OF CWA DURING EVENT AS WELL. WITH ALL INDICATIONS OF A VERY WET NIGHT INTO SATURDAY, WILL BUMP POPS UP TO CATEGORICAL IN EASTERN FA. AS SYSTEM CONTINUE TO MOVE NORTHEAST, PRECIP WILL END FROM SOUTHWEST TO NORTHEAST. 0C H85 LINE FLIRTS WITH PORTIONS OF FA OVERNIGHT TONIGHT INTO THE MORNING BUT SOUNDING KEEP A WARM LAYER OF +2000FT AGL AT SURFACE. CONCERN IS THAT WITH SOME EVAPORATIVE COOLING, RAIN COULD CHANGE TO OR MIX WITH SNOW OVERNIGHT. MODEL SOUNDINGS ALONG WITH WET BULB ZERO TEMPS AT 06Z SAT INDICATE THE POSSIBILITY OF TEMPS COOLING TO THE LOWER 30S TO MID 30S BY SAT MORNING. IN ADDITION, TX PANHANDLE ALREADY SEEING SOME SNOW WITH SYSTEM. HAVE ADDED SNOW IN WESTERN TIER OF COUNTIES AND A MIX JUST EAST OF THERE. ACROSS EASTERN CWA, RAIN AND ISOLATED STORMS REMAIN AS TEMPERATURES WILL BE A BIT WARMER. CONSIDERING AMOUNT OF RAIN EXPECTED TONIGHT AND TOMORROW, ALREADY SATURATED GROUND AND PREVIOUS FLOODING ISSUES WITH FIELDS AND SOME ROADS, WILL ISSUE A FLOOD WATCH FOR PORTIONS OF CWA TONIGHT THROUGH TOMORROW. EXPECT A QUICK REBOUND OF TEMPERATURES BY SUNDAY AS HIGH PRESSURE RETURNS TO THE CENTRAL PLAINS. WAA ONCE AGAIN TAKES HOLD OF THE REGION AND A PLUME OF MUCH WARMER H85 TEMPERATURES MOVE ACROSS FA. SKIES WILL BE PARTLY TO MOSTLY SUNNY AND OVERALL THE WEATHER WILL BE QUITE. DAYS 3-7... HAVE NOT CHANGED MUCH IN THE GOING FCST FOR THE PERIOD MONDAY THROUGH FRIDAY OF NEXT WEEK. THE MAIN ITEMS OF INTEREST FOR THE FIRST HALF OF NEXT WEEK (SLIGHT CHANCE OF DRYLINE STORMS IN THE EASTERN CWA MONDAY AND COLD FRONT TUESDAY) CONTINUE TO LOOK ON-TARGET FOR NOW. BY MID TO LATE NEXT WEEK...CERTAINLY SOME GROWING UNCERTAINTY IN EVOLUTION OF LARGE SCALE NORTHEASTERN CONUS UPPER LOW. THE GFS AND ENSEMBLES SUPPORT SURFACE RIDGE FARTHER EAST OVER THE GREAT PLAINS THURSDAY WITH NORTHEASTERLY LOW LEVEL UPSLOPE FLOW WITH MUCH COOLER AIR. THURSDAY NIGHT INTO FRIDAY...THE GFS SHOWS A SUBTLE SYSTEM MOVING THROUGH THE ROCKIES TO PRODUCE PCPN...AND WILL INSERT SILENT POPS FOR NOW. ECMWF IS MUCH LESS ROBUST PER THE 30/00Z RUN VALID 168HR WITH MUCH WARMER TEMPERATURES AND SOUTH-SOUTHEASTERLY H85 TEMPS OVER MUCH OF THE WESTERN PLAINS -- THUS LARGE UNCERTAINTY EXISTS SO AM RELUCTANT TO MAKE ANY SIG CHANGES TO TEMP FCST IN THE DAY 5-7 TIME FRAME. AVIATION... FAIRLY SIGNIFICANT PRECIPITATION IS EXPECTED TO IMPACT ALL THREE TAF SITES THIS EVENING INTO EARLY TOMORROW MORNING. CEILINGS WILL FALL TO MVFR UPON ARRIVAL OF PCPN WHICH IS EXPECTED TO START IN GCK-DDC AROUND OR SHORTLY BEFORE 00Z...INCREASING IN INTENSITY AROUND 03-06Z. OBSERVATIONS IN FAR WEST TEXAS AND ADJACENT FAR EASTERN NEW MEXICO SHOW SNOW THIS AFTERNOON WITH ACCUMULATION IN CLOVIS. NAM FORECAST TEMPERATURES 30MB AGL SHOW LOWER 30S SPREADING NORTH AND SLOWLY EAST AS THE CENTER OF THE UPPER LOW APPROACHES ESPECIALLY AFTER 06Z. AM GOING TO ADD A RAIN-SNOW MIX TO THE GCK TAF WITH VISBY TO 2 MILES...HOWEVER IF IT IS ALL SNOW AT GCK...WHICH IS ENTIRELY POSSIBLE...THEN VISBY/CEILINGS WILL ALMOST CERTAINLY GO DOWN WELL INTO IFR RANGE IF NOT LIFR. AREAS THAT REMAIN ALL RAIN WILL PROBABLY STAY IN THE UPPER IFR RANGE FOR VISBY/CEILING. AS THE LOW MOVES NORTHEAST BY MIDDAY SATURDAY...RAIN AND SUBSEQUENT LOW CEILINGS/VISBY WILL WANE. -UMSCHEID && .PRELIMINARY POINT TEMPS/POPS... DDC 48 38 56 39 / 30 100 20 0 GCK 46 35 56 36 / 20 100 20 0 EHA 46 33 62 40 / 30 70 10 0 LBL 47 34 64 36 / 40 90 20 0 HYS 53 40 52 37 / 20 100 80 0 P28 58 45 59 41 / 50 100 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ030-031-045-046- 063>066-076>081-086>090. && FN18/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT FRI MAR 30 2007 KSZ043-044-063-076-086-312030- SCOTT-LANE-FINNEY-HASKELL-SEWARD- 330 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL MOVE INTO SOUTHWEST KANSAS THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH...WITH LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL GRADUALLY COME TO AN END SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064>066-077>081-087>090-312030- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- 330 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD MODERATE RAIN WILL OVERSPREAD PORTIONS OF SOUTHWEST KANSAS THIS EVENING. EMBEDDED THUNDERSTORMS COULD PRODUCE A PERIOD OF HEAVY RAIN. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE. AREAL FLOODING COULD BECOME A PROBLEM AS THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINFALL. PONDING OF WATER IN FIELDS...DITCHES AND SOME SECONDARY ROADS COULD BECOME AN ISSUE. USE CAUTION IF TRAVEL IS PLANNED AND REMEMBER...WATER CAN BE EXTREMELY DIFFICULT TO SEE AT NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL GRADUALLY COME TO AN END FROM SOUTH TO NORTH SATURDAY. AREAL FLOODING WILL CONTINUE TO BE AN ISSUE UNTIL RAINFALL SUBSIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY WATER COVERING THE ROADWAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-312030- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 330 PM CDT FRI MAR 30 2007 /230 PM MDT FRI MAR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE RAIN WILL OVERSPREAD SOUTHWEST KANSAS THIS EVENING. RAIN IS EXPECTED TO MIX WITH OR CHANGE TO ALL SNOW AFTER MIDNIGHT. AT THIS TIME...LITTLE TO NO ACCUMULATION IS EXPECTED...ALTHOUGH SLICK SPOTS ON HARD SURFACES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN AND SNOW WILL COME TO AN END SATURDAY. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 30
The national radar mosaic for the moment the first event began.
5 heavy rain. Local standard time, as filed.
Rainfall of 1.60 inches fell.
Rainfall of 1.75 inches of rain was reported.
Rainfall of 2.50 inches was reported.
Rainfall of 1.80 inches was reported.
Rainfall of 1.70 inches fell and there was extensive ponding of water in fields.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24056, 24057, 24058, 24060, 24062.